Welchol, Is It Good For Lowering Cholestrol?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lnape
Regular Member


Date Joined Mar 2003
Total Posts : 185
   Posted 8/13/2008 12:26 PM (GMT -7)   
I have been using Caltrate for 10 years to control the bile salts diarrhea and because I can not get my cholestrol lower than 247 the Doc wants me to try Welchol. I know many of you talk of using it to control your diarrhea which mine is under control with the calcium so I am wondering if I should expect to get constipated with adding the Welchol with the calcium. I need to take the calcium for my bones. I also take synthroid and you are not supposed to take Welchol for at least 4 hours after taking the synthroid. So this is my plan. I will take my synthroid as soon as I wake up. Get ready for work and not take anything until lunch and I will take Welchol with my calcium and food for lunch. I will do the same for dinner and then have a snack at bedtim with my last dose of Welchol and calcium for the day. Has anyone found this to work for you lowering cholestrol. I tok lipitor but had muscle pain and liver function problems and it has taken me two years to recover from taking lipitor. Any suggestions or pointers. I am pretty good at listening to my body and will adjust anything I may need to to get this to work for diarrhea and cholestrol lowering.

Linda
Suffered Urgent Diarrhea Attacks After Having Gall Bladder Removed in 1976. This is now controlled by taking Calcium Carbonate.


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/13/2008 3:24 PM (GMT -7)   
Someone else on here was not able to take Welchol at all with her thyroid medicine, no matter when she timed it. And unfortuntely, the Welchol worked for her D and nothing else did.

Yes, the Welchol can constipate you depending on how much you take. I only need two pills, but if I was taking it for cholesterol, I would need one every meal, so three or more a day. That would constipate me a lot, unless I ate more foods that give me D to try and balance it out. If calcium is all you need for control, the Welchol may very well plug you up at three + a day.

You may need to switch to calcium that has magnesium enough in it that it's not constipating.

Have you tried natural routes for your cholesterol, like a daily dose of olive oil, flax seed oil, fish oils, and B vitamins? My husband takes the fish oil and B vitamins for his cholesterol and my mom does the flax seed. Some people swear by a tablespoon or two of straight olive oil (you can eat this on bread!) for lowering your bad cholesterol and raising the good.

lnape
Regular Member


Date Joined Mar 2003
Total Posts : 185
   Posted 8/13/2008 6:20 PM (GMT -7)   
I have not tried any of the things you mentioned. For me the less I take the better my stomach is. I don't know what olive oil would do to me but maybe if things get backed up on the Welchol and the calcium I might need to take the oil to get things moving again.

Linda
Suffered Urgent Diarrhea Attacks After Having Gall Bladder Removed in 1976. This is now controlled by taking Calcium Carbonate.


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/14/2008 1:05 PM (GMT -7)   
Yes, I was just reading that olive oil is a mild laxative and that it's supposed to be good for colon health. Also said something about it helping heal ulcers and combat gastritis, so it must help eliminate bad bacteria.

dream
New Member


Date Joined Sep 2008
Total Posts : 1
   Posted 9/8/2008 3:06 AM (GMT -7)   

Hi all - I just had to tell you my story about being on Whelcol. My doctor put me on it back in November of 2007 and I was to take 3 pills twice a day for my cholesterol. After about two weeks of being on it I could tell it was effecting my bowel movements, but ignored the symptoms. It was like my bowels were never moving, like they were always at a standstill. I ended up with horrible constipation even though I was taking fiber pills to try to get my bowels moving. Anyway, after 6 weeks of being on it, one night I had one really had a very hard bowel movement that I could barely strain to get out. I got very sore up inside me and two days later ended up with a lump on the side of my anus. It was as big as an egg. I kept thinking it was a really swollen hemorrhoid and after five and half weeks of living with severe pain coming from that lump, I decided it might be something else, so at 6 ½ weeks I finally got brave enough to get help and it that the hard feces caused me to get a tear (fissure) up in my anal canal, which in turn caused me to get an abscess, which was the big knot that I had, which led to a fistula and I am still having problems with the fistula/abscessing to this day. I’ve had 5 surgeries from February to July of this year, all because of this drug. I too suffer from bouts of diarrhea that alternates with constipation, but unfortunately I guess I was in a constipation mode when starting this medication so it had horrible effects on me. Currently, I am stuck with a draining seton that goes through my butt cheek and comes out the anus. I know most people find it okay after a few weeks, but I’ve had it for 6 weeks now and it has been a pain in my rump literally. I have pain all the time and even feel like I have another abscess down there, but don’t go back to see my colon rectal specialist until October. For anyone who has the any kind of constipation at all, please be careful when taking this drug, as I never dreamed I would still be having severe problems from taking it over 10 months ago. I also know that I still have another surgery procedure that I will have to go through because of it. I also am happy that it is helping other people in living normally again, as I know what it feels like to not live normally since the fistula/abscess thing. I dream for the day I can live a normal life once again. If I ever have to go on something like that again, I would encourage people with constipation to drink a teaspoon of mineral oil and take fiber stuff regularly to keep your bowels moving as normal as you can.

dream


billiebiz
New Member


Date Joined Jan 2009
Total Posts : 1
   Posted 1/14/2009 6:14 PM (GMT -7)   
Hi, I'm new..I see you discuss Welchol.
 
I was put on it to lower my LDL, but gave it up due to severe constipation..I tried Bayer Advanced with Phystosterols,  but gave it up, I get horrible hot flashes, I've been there and done that, LOL..now I'm wondering if maybe 4 Welchol per day would help to lower LDL, maybe I can deal with it better? Anyone ever tried 4 per day?
 
Thanks cool
Billiebiz
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 1:07 PM (GMT -7)
There are a total of 2,731,734 posts in 300,955 threads.
View Active Threads


Who's Online
This forum has 151128 registered members. Please welcome our newest member, Diane82256.
311 Guest(s), 10 Registered Member(s) are currently online.  Details
Rikky1, Mrs. Brady, Girlie, Jack84, panicgirly, couchtater, Duffykani, Old Mike, Myself 09, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer